33 Hours (Ho Chi Minh, Vietnam)

It was 2pm when I arrived at Ho Chi Minh, Vietnam from Phnom Penh, Cambodia. After sitting in a bus for more than 8 hours, there’s nothing more inviting than a nice, cozy, comfortable bed. I would’ve easily surrendered myself but sleeping wasn’t an option then. I was flying back to the Philippines at 11pm the following day.

33 hours. That was all the time I had to explore the city, get to know the people, and get a sense of their culture.

33 hours. That was it.

To have a quick rundown, here’s what I did.

TIME CHECK

14:00-18:00

HOURS SPENT

4 hours (29 hours left)

WHAT I DID

Explore, write, and drink coffee.

Everyone I know who has been to Vietnam raves about how good Vietnamese coffee is. Being the coffee addict that I am, I wasn’t going to miss out on tasting it for myself.

In search for a nice café to settle in and do my mandatory writing session, I was also able to squeeze in a little exploring.

20150118_164331

20150118_172425

20150118_164315

20150118_172532

20150118_174127

TIME CHECK

18:00-03:00

HOURS SPENT

9 hours (20 hours left)

WHAT TO DO

Eat, drink, and eat.

When in an unfamiliar place by yourself, you make friends with strangers. That’s the beauty of solo traveling. Apart from having full control of your time, you’re flexible enough to meet and mingle with new people.

For my one and only night in Ho Chi Minh, I had dinner with my roommates from the hostel.

20150118_201142

I’ve heard about this place from fellow backpackers I met in Cambodia. I had to see it for myself. After dinner, we were off to have drinks at Bui Vien, the famous backpackers strip in Ho Chi Minh.

20150118_220626

20150118_220711

20150118_220740

20150118_220755

20150118_220759

20150118_220827

20150118_220833

20150118_221332

20150119_004116

20150119_011830

20150119_011835

20150119_012028

20150119_012038

20150119_012039

TIME CHECK

03:00-06:00

HOURS SPENT

3 hours (17 hours left)

WHAT TO DO

Sleep.

There ain’t no rest for the wicked! Being pressed for time, I had to sacrifice sleep.

TIME CHECK

06:00-15:00

HOURS SPENT

9 hours (8 hours left)

WHAT TO DO

Cu Chi Tunnel

I had 8 hours left in the city and I wanted to see at least one tourist spot. After asking around, I decided on going to Cu Chi Tunnel.

20150119_115052

20150119_115512

20150119_115513

20150119_115516

20150119_115520


20150119_115802

20150119_120350

20150119_120759

20150119_121445

20150119_121505

20150119_121843

20150119_122543

20150119_130753

20150119_132011

20150119_132112

 

 

TIME CHECK

15:00-18:00

HOURS SPENT

3 hours (5 hours left)

WHAT TO DO

Eat, walk, and eat.

After going around and immersing yourself with locals, how else can you get to know a place’s culture? EAT. EAT. EAT.

Since I couldn’t go too far, I asked around for the nearby food place. All locals pointed to Ben Thanh Market. There, I stuffed myself with scrumptious local Vietnamese food. And no shame about it, I can barely remember how much I ate!

2015-01-19 10.16.42

20150119_153542

20150119_153600

20150119_153603

20150119_154350

20150119_154645

20150119_154843 

TIME CHECK

18:00-23:00

HOURS SPENT

5 hours (0 hours left)

WHAT TO DO

Wait and board.

And that was it. Before I knew it, it was time to leave.

20150119_171352

20150119_211107

20150120_015237

All I had was 33 hours in Ho Chi Minh City. Was it enough? Yes! Every minute was well spent. (Because I spent most of my time eating. Ha!)

(Ho Chi Minh, Vietnam | January 2015)

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s